Simultaneous bilateral thalamic hemorrhages following the administration of intravenous tissue plasminogen activator

Alexander W. Dromerick, James F. Meschia, Ashok Kumar, Robert E. Hanlon

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

A patient suffered the onset of simultaneous bilateral thalamic hemorrhage several hours after the administration of intravenous tissue plasminogen activator. The patient exhibited features of the paramedian diencephalic syndrome, including executive dysfunction, anterograde amnesia, inattention, and disturbances of visual perception. During rehabilitation, she made significant gains in overlearned activities of daily living tasks, but her inability to retain new information left her severely disabled. The use of intravenous thrombolytic therapy is believed to account for this patient's unusual stroke syndrome. With recent evidence supporting the efficacy of intravenous thrombolysis in acute stroke, patients with multiple hemorrhagic strokes as a result of thrombolysis may become more common on rehabilitation services.

Original languageEnglish (US)
Pages (from-to)92-94
Number of pages3
JournalArchives of Physical Medicine and Rehabilitation
Volume78
Issue number1
DOIs
StatePublished - Jan 1997

ASJC Scopus subject areas

  • Physical Therapy, Sports Therapy and Rehabilitation
  • Rehabilitation

Fingerprint Dive into the research topics of 'Simultaneous bilateral thalamic hemorrhages following the administration of intravenous tissue plasminogen activator'. Together they form a unique fingerprint.

  • Cite this